ADVERTISEMENT

Q. I get tingling sensation, extreme fear, and rising feel in stomach. Is this simple partial seizure?

Answered by
Dr. Aida Quka
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jul 23, 2020 and last reviewed on: Aug 12, 2020

Hello doctor,

I think I am having simple partial seizures. I get a very weird sensation in my left trap like tingling, rising feeling in the abdomen, feeling of extreme fear, weird smells, deja vu at times, and weakness. Does this sound like a partial seizure to you? I have been told for three years this is anxiety but honestly it seems like more to me. I am scared that I am going to die from it. I have always retained consciousness. Just now I have started on Zonegran 25 mg. My MRI brain is normal.

#

Hello,

Welcome to icliniq.com.

I passed carefully through your question and would explain that based on your description of these episodes, partial seizures cannot be excluded. Anyway, it is unusual to experience all these symptoms together, as they are part of different seizures, based on the region of the brain affected.

I would like to know the duration of these symptoms. How long do they persist? How do you feel after these episodes? Have you ever lost conscience?

Anxiety can mimic this clinical situation too. I am glad to know that your brain MRI (magnetic resonance imaging) is normal, which can help calm your mind. Anyway, an EEG (electroencephalography) is necessary to investigate for possible epilepsy. It is also necessary checking thyroid hormone levels in order to exclude a possible thyroid gland dysfunction.

If all these tests result normal, you should consider anxiety as a possible cause underlying your complaints. In such a case, consulting with a specialist in the field may be needed.


The Probable causes:

Epilepsia.

Thank you doctor,

These episodes can happen multiple times a day or not at all. Usually, they do not happen together. A typical instance would be a feeling of rising from the stomach that feels very tingly and weak or a very odd smell with a sense of fear or a sudden ringing in the ear. They usually last for a few seconds to a minute but sometimes recur multiple times a day. Sometimes after I feel worse it is as if I feel exhausted or tired. Sometimes nauseated and sometimes I am left feeling dizzy and a little depersonalized. I know disassociation can be associated with seizures as well as anxiety.

I am wondering if I could have encephalitis causing it or vasculitis. I have had three to four MRIs and a CT of the head as well. One MRI came back a little questionable and they did a CT for a second check and CT was clear. They determined that it was just artifact or rotation.

I am very active and I run 1-4 miles a day and lift weights. I am also a physician assistant. I have been to many doctors over the past three years. No one has ever considered seizures.

I am scared that I am going to have a big seizure and die. I have a wife and two small children. I know this may seem irrational. Thanks for hearing me out and listening to me.

#

Hello,

Welcome back to icliniq.com.

Your brain MRI and angio CT (computerized tomography) are quite normal. This means that we can exclude any brain disorders like vasculitis, encephalitis, tumor, aneurysm, or born defects. So, you are not going to die.

Regarding seizures, as your symptoms are very complex, I do not think that you are having seizures. Anyway, an EEG would help investigate this possible issue.

Regarding seizure death, you should know that sudden death from epilepsy is very rare, and it usually occurs in persons with generalized seizures. So, in my opinion there is no need to panic.

As you are a medical assistant and you read a lot, you should know that if the EEG is normal (which would be exceptional in case of frequent epilepsy seizures), you should consider anxiety as a possible cause underlying your complaints. You should know that anxiety may mimic a lot of clinical situations, especially if the patient has medical information about them. This is also called the medical student disease, as medical students tend to feel many symptoms of medical disorders while studying them.

In such a case, taking Alprazolam 0.5 mg during those episodes would help improve visibly your situation (which does not occur in case of seizures). So, you can make a trial and see if it works.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What can cause tingling sensation in muscles?

.. sensation can be due to transient nerve compression. This nerve compression can be due to a muscle spasm or due to abnormalities in the thoracic spine. You should improve your posture and avoid sitting for long hours. Avoid bending your back t...   Read full

Can seizures be related to chronic sinusitis?

If yes, does that mean he might have a brain complication ... It will allow the brain to remodulate itself with a hope of outgrowing of...   Read full

What causes tingling sensation in arm?

.. in the left arm can be due to nerve compression in the neck or in the arm. You will need a thorough physical exam followed by electroneuromyography study of the arms and legs and if possible, MRI of the cervical spine. Meanwhile, do not lift heavy...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.